Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 282, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2007, 5:50 PM CDT for Ellis County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 1, 2007, 7:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:47 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 3:47 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT SUN JUL 1 2007 .DISCUSSION... UPPER LEVEL LOW OVER OKLAHOMA WILL DROP TO THE SOUTHWEST TONIGHT AS IT GETS CAUGHT UP IN A WELL DEFINED TUTT AXIS BENEATH THE INTENSIFYING SUPTROPICAL RIDGE OVER THE INTERMOUNTAIN WEST. THE RESULT WILL BE AN INCREASE IN UPPER LEVEL SUPPORT FOR CONVECTION DURING THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AS THE UPPER LEVEL DIVERGENCE ON THE EASTERN SIDE OF THE UPPER LOW STRENGTHENS OVERNIGHT...SHEAR AXIS WILL BE LIFTED NORTHWARD AND BECOME REPOSITIONED ACROSS THE NORTHERN/NORTHWESTERN ZONES. INCREASING SELY FLOW WILL ENSURE ADEQUATE MOISTURE TRANSPORT INTO THE NORTHERN CWA THIS EVENING AND WE ARE BECOMING CONCERNED ABOUT A MORE WIDESPREAD/ORGANIZED HEAVY RAIN EVENT AFTER MIDNIGHT ACROSS THE NORTHERN CWA. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN HALF OF THE CWA. THE WATCH WILL LIKELY BE EXPANDED SOUTH TOMORROW. THE UPPER LOW WILL QUICKLY DROP SOUTHWEST THROUGH THE WESTERN CWA MONDAY AND MONDAY NIGHT. THE TRACK THE LOW WILL TAKE SHOULD PLACE NORTH TEXAS IN AN AREA OF CONTINUED SYNOPTIC LIFT WHILE LOW LEVEL FLOW COMES IN OFF THE GULF. HAVE A FORECAST OF LIKELY POPS OVER THE ENTIRE CWA TOMORROW AS DAYTIME HEATING SHOULD GET THINGS GOING EVERYWHERE. ANOTHER BOUT OF NOCTURNAL HEAVY RAINFALL IS POSSIBLE OVER THE WESTERN CWA MONDAY NIGHT...BUT PLACEMENT AND CONFIDENCE IS PRETTY LOW. WILL SHOW POPS CONTINUING BUT LATER SHIFTS WILL HAVE TO REFINE THE POSSIBLE THREAT AREA. AS THE LOW PULLS AWAY...THE WEATHER TUESDAY AND WEDNESDAY WILL FEATURE CONVECTION PRIMARILY DRIVEN BY DAYTIME HEATING IN THE MOIST AND UNSTABLE AIRMASS. COVERAGE WILL BE AROUND THE 50 PERCENT RANGE. SOME WEAK RIDGING WILL BUILD INTO NORTH TEXAS TOWARD THE END OF NEXT WEEK AND POPS WILL DECREASE TO JUST 20 PERCENT AS MOISTURE/INSTABILITY WANE. FOR TEMPERATURES...A BLEND OF PERSISTENCE AND MAV/MEX MOS WILL BE USED THROUGH THE NEXT WEEK. GENERALLY LOWS WILL STAY IN THE LOW 70S WITH HIGHS NEAR 90 EARLY IN THE WEEK...INCREASING TO THE LOW TO MID 90S BY NEXT WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 88 73 88 72 / 60 70 50 50 30 WACO, TX 73 88 73 87 73 / 30 70 60 60 40 PARIS, TX 71 86 72 88 71 / 70 70 40 50 20 DENTON, TX 72 86 72 88 72 / 60 70 50 50 30 MCKINNEY, TX 71 86 71 88 71 / 60 70 50 50 30 DALLAS, TX 74 87 74 88 74 / 60 70 50 50 30 TERRELL, TX 71 86 73 88 72 / 60 70 50 50 30 CORSICANA, TX 72 87 72 87 72 / 40 70 50 60 30 TEMPLE, TX 72 88 72 87 73 / 30 70 60 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 4:00 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUL 1 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY FOR AREAS ALONG AND TO THE NORTH OF I-20. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING FROM VERY HEAVY RAINFALL IS POSSIBLE...ALONG WITH CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS. 92
In the hours before
Special weather statement, Jul 1, 3:01 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 301 PM CDT SUN JUL 1 2007 TXZ119-012100- DALLAS TX- 301 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN DALLAS COUNTY AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM LEWISVILLE...TO IRVING...TO CEDAR HILL...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...CEDAR HILL...COCKRELL HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE...FARMERS BRANCH...GRAND PRAIRIE...HIGHLAND PARK...IRVING...LANCASTER...AND UNIVERSITY PARK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3300 9703 3255 9702 3255 9675 3299 9676 82/JLD
Special weather statement, Jul 1, 3:36 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT SUN JUL 1 2007 TXZ104-012130- COLLIN TX- 336 PM CDT SUN JUL 1 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COLLIN COUNTY AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLANO...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO... LUCAS...MCKINNEY...PLANO AND PROSPER. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3319 9684 3299 9684 3309 9652 3331 9673 82/JLD
Local storm report, Jul 1, 4:57 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 4 N OAK TRAIL SHORES 32.55N 97.83W
07/01/2007 E1.00 INCH HOOD TX TRAINED SPOTTER
VEHICLE DROVED INTO LOW-WATER CROSSING NEAR LAKE
GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.Local storm report, Jul 1, 4:57 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT SUN JUL 01 2007
...CORRECTED...
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 4 N OAK TRAIL SHORES 32.55N 97.83W
07/01/2007 E1.00 INCH HOOD TX TRAINED SPOTTER
VEHICLE DROVE INTO LOW-WATER CROSSING NEAR LAKE
GRANBURY HARBOR AND IS STRANDED NEAR HILLTOP ST.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:33 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Jul 1, 3:01 PM CDT | Special Weather Statement | FWD | Dallas | 59 min |
| Jul 1, 3:36 PM CDT | Special Weather Statement | FWD | Collin | 54 min |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Jul 1, 3:54 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 5 days |
| Jul 1, 4:06 PM CDT | Flash Flood Warning | FWD | Dallas | 114 min |
| Jul 1, 4:26 PM CDT | Tornado Warning | FWD | Ellis | 34 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.